Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 35, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 6, 2008, 9:16 PM EDT for 5 counties in Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 9:16 PM EDT (01:16 UTC)
- Expired
- Jun 7, 2008, 1:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IN, Greene County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 070118
FFWIND
INC021-055-119-153-167-070515-
/O.NEW.KIND.FF.W.0035.080607T0116Z-080607T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
916 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST INDIANA...
SULLIVAN COUNTY IN SOUTHWEST INDIANA...
SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
OWEN COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 115 AM EDT
* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ACROSS THE WARNED AREA AND
STRETCHING BACK INTO ILLINOIS. PERIODS OF THUNDERSTORMS WITH HEAVY
RAIN CAN BE EXPECTED THROUGH THE EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON...SHELBURN...JASONVILLE...HYMERA...FARMERSBURG AND CLAY
CITY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3922 8759 3925 8759 3926 8762 3931 8762
3946 8664 3933 8668 3933 8671 3904 8670
3892 8726 3891 8754 3896 8754 3898 8757
3902 8759 3906 8759 3908 8763 3914 8766
TIME...MOT...LOC 0116Z 180DEG 0KT 3911 8723
$$1 follow-up statement
000
WGUS73 KIND 070248
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 PM EDT FRI JUN 6 2008
INC021-055-119-153-167-070515-
/O.CON.KIND.FF.W.0035.000000T0000Z-080607T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
1047 PM EDT FRI JUN 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
GREENE...SULLIVAN...OWEN...SOUTHERN CLAY AND SOUTHERN VIGO
COUNTIES...
AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS THE WARNED
AREA. ADDITIONAL THUNDERSTORMS ACROSS SOUTHERN ILLINOIS WILL MOVE
INTO THE AREA AS WELL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON...SHELBURN...JASONVILLE...HYMERA...FARMERSBURG AND CLAY
CITY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3922 8759 3925 8759 3926 8762 3931 8762
3946 8664 3933 8668 3933 8671 3904 8670
3892 8726 3891 8754 3896 8754 3898 8757
3902 8759 3906 8759 3908 8763 3914 8766
TIME...MOT...LOC 0247Z 180DEG 0KT 3911 8723
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 5:35 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 6, 5:35 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 PM EDT FRI JUN 6 2008 .AVIATION...DISCUSSION FOR 00Z TAFS TSRA WILL BE AROUND THE TAF SITES AT ISSUANCE TIME. WILL COVER WITH TEMPOS AND ADJUST TIMING AS NECESSARY AT ISSUANCE TIME. AFTER FIRST FEW HOURS WILL COVER WITH CB OR VCTS AS APPROPRIATE AS SHRA/TSRA MAY HANG AROUND THRU 10Z FRONT WASHES OUT ACROSS NRN INDIANA. COULD BE SOME MVFR FOG AFT 10Z DEPENDING ON WIND SPEEDS AND RAIN COVERAGE. FOR NOW WILL LEAVE OUT DUE TO LOW CONFIDENCE. EXPECT LOW VFR CIGS OF BKN040 THRU 18Z OR SO THEN CLOUDS SHOULD BREAK OUT SOME. WINDS WILL BECOME GUSTY SAT AFTN AS WELL. ADDITIONAL CONVECTION MAY POP UP ON SATURDAY BUT COVERAGE LOOKS TOO LOW TO MENTION IN TAFS ATTM. && .DISCUSSION... FORECAST FOCUS WILL BE ON CHANCE OF THUNDER TONIGHT. STRONG STORM SYSTEM NOW LIFTING INTO SOUTHERN CANADA WITH A TRAILING 500MB JET OF 50-70KTS FCST TO TRANSLATE ACROSS THE GREAT LAKES/OH VALLEY THIS EVENING. THIS COMBINED WITH MIXED LAYER CAPE OF 1000-2000 J/KG WILL SET THE STAGE FOR SVR WX THIS EVENING. STREAMLINES INDICATE A CONVERGENT BOUNDARY DEVELOPING ACROSS IL SO EXPECT INTENSIFICATION TO OUR WEST THROUGH LATE AFTERNOON. TEMP FCST IS BASED LARGELY ON FCST 850MB TEMPS/1000-850MB THICKNESSES. NO STRONG PREFERENCE FOR ONE MODEL OVER ANOTHER TODAY. TONIGHT...EXPECT SCT SVR STORMS TO RACE NE ACROSS SOME PARTS OF CENTRAL INDIANA THROUGH 06Z. WIND FIELDS WEAKEN CONSIDERABLY AFTER 06Z SO EXPECT SVR CHCS TO DIMINISH THEREAFTER. PREFER THE HIGHER MAV MOS RAIN CHCS TONIGHT AND WILL WORD SCT STORMS SOME SVR FOR TONIGHT. MAIN THREAT WOULD APPEAR TO BE DAMAGING WINDS GIVEN POOR MID LVL LAPSE RATES ALTHOUGH HAIL WOULD BE POSSIBLE WITHIN ANY ROTATING STORM. A TORNADO OR TWO IS NOT OUT OF THE QUESTION GIVEN THE MAGNITUDE OF LOW LEVEL SHEAR AND HELICITY MAINLY ACROSS THE WESTERN COUNTIES LATE THIS AFTERNOON AND EARLY THIS EVENING BUT AS MENTIONED PRIMARY THREAT SHOULD BE DAMAGING WINDS THROUGH 6Z. SAT...LINGERING SCT STORMS SHOULD BE ONGOING IN THE MORNING AS THE AREA RESIDES ON THE NW PERIPHERY OF THE UPPER RIDGE AND STRONGER WESTERLIES. SOME WAA MAY PROMOTE ELEVATED CONVECTION THROUGH MIDDAY BEFORE WARMER MID LVL TEMPS AND SUBSIDENCE STRENGTHEN. 850MB TEMPS AND THICKNESSES SUGGEST HIGHS AROUND FRIDAY/S. SAT NIGHT/SUN NIGHT...DRY BUT VERY WARM CONDS WILL PERSIST WITH NEARLY IDENTICAL MAX TEMPS EXPECTED SUN WITH HIGHS NEAR 90. HUMIDITIES WILL PUSH HEAT INDICES INTO THE UPPER 90S. MON AND TUES...NEXT COLD FRONT WILL APPROACH WITH ADDITIONAL SCT STORMS EXPECTED. SOME RELIEF FROM THE HEAT SHOULD ARRIVE BY TUES WITH HIGHS IN THE 80S AND LOWER HUMIDITIES. WEDS AND BEYOND...UPPER RIDGE BUILDS SO LOOK FOR HOT TEMPS TO DEVELOP WEDS/THU. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...CO
Hazardous weather outlook, Jun 6, 3:15 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EDT FRI JUN 6 2008 INZ021-028>031-035>049-051>057-060>065-067>072-071915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 315 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE EXPECTED TO DEVELOP AND IMPACT THE AREA THIS EVENING INTO TONIGHT. THE MAIN THREATS INCLUDE DAMAGING WINDS AND FLASH FLOODING. A TORNADO OR TWO IS ALSO POSSIBLE. ALSO REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A HAZARD WITH ANY STORM THAT FORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND TUESDAY. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Jun 6, 7:44 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST 9 N ANDERSON 40.22N 85.69W
06/06/2008 E80 MPH MADISON IN AMATEUR RADIO
MANY TREES DOWN AT SR37 AND 900N BLOCKING SR37
&&
HEROLDLocal storm report, Jun 6, 7:47 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG TIPTON 40.28N 86.04W
06/06/2008 TIPTON IN TRAINED SPOTTER
HALF OF LARGE HEALTHY TREE SPLIT AND FALLEN
0740 PM TSTM WND DMG 5 NW MUNCIE 40.25N 85.46W
06/06/2008 DELAWARE IN LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER ON SR69 AT MILE MARKER 46
&&
HEROLDLocal storm report, Jun 6, 7:55 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD GASTON 40.31N 85.50W
06/06/2008 DELAWARE IN EMERGENCY MNGR
DEBRIS IN AIR. OBSERVED BY LAW ENFORCEMENT.
&&
HEROLDLocal storm report, Jun 6, 8:30 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG SHERIDAN 40.13N 86.22W
06/06/2008 HAMILTON IN TRAINED SPOTTER
BARN DESTROYED. TIME IS ESTIMATED.
0715 PM TSTM WND DMG SHERIDAN 40.13N 86.22W
06/06/2008 HAMILTON IN EMERGENCY MNGR
10 BUILDINGS DAMAGED...NUMEROUS TREES DOWN...2 SEMI
TRUCKS BLOWN OVER
&&
HEROLDLocal storm report, Jun 6, 8:55 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM FUNNEL CLOUD ELLETTSVILLE 39.23N 86.62W
06/06/2008 MONROE IN AMATEUR RADIO
MULTIPLE HAM RADIO REPORTS OF THIS FEATURE BETWEEN 2050
AND 2054 EDT
&&
HEROLDLocal storm report, Jun 6, 9:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL PARAGON 39.39N 86.56W
06/06/2008 E0.25 INCH MORGAN IN TRAINED SPOTTER
0856 PM FUNNEL CLOUD 1 SW ELLETTSVILLE 39.22N 86.64W
06/06/2008 MONROE IN TRAINED SPOTTER
0745 PM TSTM WND DMG GASTON 40.31N 85.50W
06/06/2008 DELAWARE IN EMERGENCY MNGR
2 SEMI TRUCKS BLOWN OVER...NUMEROUS TREES AND POWER LINES
DOWN
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Monroe, Owen, Putnam | 50 min |
| Jun 6, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan, Owen, Putnam | 45 min |
| Jun 6, 9:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 30 min |
| Jun 6, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 15 min |
| Jun 6, 10:50 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 40 min |
| Jun 7, 12:19 AM EDT | Flash Flood Warning | IND | Monroe | 4 hr |
| Jun 7, 1:13 AM EDT | Areal Flood Warning | IND | Clay, Greene, Morgan, Owen, Putnam, Sullivan and 1 more | 3 hr |
| Jun 7, 4:07 AM EDT | Flash Flood Warning | IND | Brown, Clay, Greene, Johnson, Monroe, Morgan and 4 more | 18 hr |
| Jun 7, 8:00 AM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Hancock, Johnson, Rush, Shelby | 13 hr |
| Jun 7, 8:36 AM EDT | Areal Flood Warning | IND | Boone, Fountain, Hendricks, Johnson, Marion, Montgomery and 4 more | 4 hr |
| Jun 7, 8:50 AM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Jun 7, 10:29 AM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 4 hr |
| Jun 7, 12:19 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Fountain, Hamilton, Montgomery, Tippecanoe and 2 more | 3 hr |
| Jun 7, 1:53 PM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 6 hr |
| Jun 7, 3:28 PM EDT | Areal Flood Warning | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Henry and 3 more | 3 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 68 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Montgomery, Parke | 30 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Shelby | 19 hr |
| Jun 7, 7:53 PM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 15 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.